This forum is for questions and support regarding relationship issues such as: Abstinence, Arousal Problems, Birth Control, Cohabitation, Commitment, Communication, Couples Counseling, Desire /Lack of Desire, Sexual Technique.
Hello, I am 53 y.o. and my husband and I had a very robust sex life until about 7 yrs ago with I had post traumatic stress and anxiety set off from a death in the family. Since then I have been on various SSRI's, but mostly on Effexor 75 mg and Zoloft 50 mg. I have had virtually no libido. I can reach orgasm only 1 of 20 encounters. At first my husband was patient and then I became to where I didn't even want to try because of the stress of worrying about having an orgasm. My husband feels like it's him even though intellectually he knows it's my meds. I recently quit the zoloft and effexor and began wellbutrin 150 mg day and 10 mg of lexapro to try and regain my sexuality. So far no change. I should also say I have fibromyalgia which does affect my energy levels. But I remember having 2 or 3 orgasms before my PTS got me. Now I feel so unsatisfied and bad for my husband who'd like nothing more to help me achieve my former sexual health. I guess my question are: !. Will the change in my meds help? 2. Would a hormone replacement like Estritest help? Please this is so very important to me.
The medications you are on are definately bad for the libido. I also take one and my doctor told me that on the day I plan on having sex, wait to take the med afterwards instead of in the morning. It works for me, but I would suggest you talk to your doctor first. Also, I had a hysterectomy this past July and I am takin an hrt cocktail that increase my sex drive like crazy. Since being on the hormones, skipping a pill is not really something I need to do now.
Thanks for the support. I am hoping the switch to Wellbutrin will help. Also, I am menopausal so I need to think more about HRT. I guess I was just wondering if there is any light at the end of the tunnel. ;-)
Cindy, think about discussing the following with your Dr.
After you've been on Wellbutrin for a while, try upping the dose to 300. This is well within adult range. Maximum adult dose would be 450. At 300mg Wellbutrin increases sex drive with many people and actually may counter affect the negative sex drive from the SSRI's (lexapro). This is because of the increase in dopamine at the moderate/high doses of Wellbutrin. See how things go...Both sexually and mood wise.
If that still doesn't work out, and you feel comfortable with it, try cutting out the lexapro while staying at 300 on Wellbutrin and see how your mood is. I think you'll find yourself hornier than ever, and the 300mg of Wellbutrin should be enough to keep your mood up.
I've had 15 years of experience on various anti-depressants. Of course discuss this with your Dr., and move as slowly as you need to / feel comfortable with when decreasing / increasing medications.
I am 54 and had a total hysterectomy 20+ years ago. I've been through the gamut of hrt. I moved to AZ and in finding a new gyn, found a doctor going through menopause. She does bioidentical hormone pellets (and has them herself). They are implanted in my hip and last 3-4 months. They are the best! I get estrogen and testosterone. My body only uses what it needs and they are closest to what we make naturally. My life has changed drastically for the better with regards to menopause. My libido has also gone through the roof! :) I hopefully will have these implanted till I die!
I have quite a few friends with pellets also. The quality of life has improved for all of them as well.
Thank you so much for the information. I was on 300 mg of wellbutrin but it made me to wired up. But, I was just coming off of the Effexor after 8 yrs and I don't know how much that had to do with how I was feeling. The doctor cut me back to 150 mg and added 10 mg lexapro. I will ask him if there is apossibility I could slowing go off of the lexapro and increase the wellbutrin. I feel more energy on the Wellbutrin than I have in a long time. Also, the bioidentical hormones sound very interesting. I wish something would help. I'm glad to hear what you have experienced. It makes me feel so much more hopeful. Thank you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST